Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 354, NWS Blacksburg, VA

June 27, 2011Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2011, 9:30 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 9:30 PM EDT (01:30 UTC)
Expired
Jun 27, 2011, 10:30 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 9:31 PM EDTTSTM WND DMG1 Sse King, NCTREE DOWN ON HOUSE
Jun 27, 9:31 PM EDTTSTM WND DMGDanbury, NCSEVERAL TREES DOWN ACROSS CITY OF DANBURY
Jun 27, 9:31 PM EDTTSTM WND DMGKing, NCSEVERAL TREES DOWN
Jun 27, 10:10 PM EDTTSTM WND DMG2 Se Bellews Lake, NCTREE DOWN ALONG OAK LEVEL CHURCH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WUUS51 KRNK 280130
SVRRNK
NCC157-169-280230-
/O.NEW.KRNK.SV.W.0354.110628T0130Z-110628T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1030 PM EDT.

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DANBURY...AND MOVING EAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DANBURY...
  DILLARD...
  MADISON...
  ELLISBORO...
  AND INTELLIGENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

IF ON OR NEAR BELEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3626 8041 3654 8036 3647 7977 3624 7978
TIME...MOT...LOC 0129Z 280DEG 19KT 3639 8019

$$

AMS
4 follow-up statements
708 
WWUS51 KRNK 280146
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT MON JUN 27 2011

NCC157-169-280230-
/O.CON.KRNK.SV.W.0354.000000T0000Z-110628T0230Z/
ROCKINGHAM NC-STOKES NC-
946 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN ROCKINGHAM AND STOKES COUNTIES...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DILLARD...OR 6 MILES
EAST OF DANBURY...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DILLARD...
  PINE HALL...
  BELLEWS LAKE...
  MAYODAN...
  AND ELLISBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3626 8041 3654 8036 3647 7977 3624 7978
TIME...MOT...LOC 0146Z 284DEG 8KT 3638 8010

$$

AMS
947 
WWUS51 KRNK 280203
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT MON JUN 27 2011

NCC157-169-280230-
/O.CON.KRNK.SV.W.0354.000000T0000Z-110628T0230Z/
ROCKINGHAM NC-STOKES NC-
1003 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN ROCKINGHAM AND STOKES COUNTIES...

AT 1001 PM EDT...DOPPLER RADAR REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED NEAR DILLARD...OR NEAR MADISON...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DILLARD...
  BELLEWS LAKE...
  MADISON...
  AND ELLISBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR BELLEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3626 8041 3648 8037 3647 7977 3624 7978
TIME...MOT...LOC 0202Z 284DEG 8KT 3637 8005

$$

AMS
316 
WWUS51 KRNK 280212
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 PM EDT MON JUN 27 2011

NCC157-280222-
/O.CAN.KRNK.SV.W.0354.000000T0000Z-110628T0230Z/
ROCKINGHAM NC-
1012 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM COUNTY IS
CANCELLED...

&&

LAT...LON 3626 8041 3637 8039 3641 8003 3628 8003
      3625 8004
TIME...MOT...LOC 0212Z 277DEG 19KT 3627 8029

$$

NCC169-280230-
/O.CON.KRNK.SV.W.0354.000000T0000Z-110628T0230Z/
STOKES NC-
1012 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN STOKES COUNTY...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KING...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KING...
  GERMANTON...
  MEADOWS...
  AND WALNUT COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3626 8041 3637 8039 3641 8003 3628 8003
      3625 8004
TIME...MOT...LOC 0212Z 277DEG 19KT 3627 8029

$$

AMS
378 
WWUS51 KRNK 280225
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT MON JUN 27 2011

NCC169-280235-
/O.EXP.KRNK.SV.W.0354.000000T0000Z-110628T0230Z/
STOKES NC-
1025 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STOKES COUNTY EXPIRES
AT 1030 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3626 8041 3637 8039 3641 8003 3628 8003
      3625 8004
TIME...MOT...LOC 0225Z 277DEG 19KT 3626 8021

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:08 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 27, 9:08 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT MON JUN 27 2011

.SYNOPSIS...
A COLD FRONT STRETCHES FROM WISCONSIN TO KANSAS. THIS FRONT WILL
MOVE INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT...AND THEN MOVE
ACROSS THE MID ATLANTIC REGION TUESDAY AND TUESDAY NIGHT. WARM
MUGGY CONDITIONS WILL BE FOUND AHEAD OF THE FRONT WITH SCATTERED
SHOWERS AND THUNDERSTORMS. ONCE THE FRONT CROSSES THE AREA...DRY
HIGH PRESSURE WILL BUILD OVER THE AREA FROM WEDNESDAY THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
NUMEROUS STORMS TRACKING ACROSS BEST INSTABILITY THIS
EVENING...BLUEFIELD-FLOYD-DANVILLE SOUTH. AREAS ALONG AND SOUTH
OF THIS LINE WILL EXPERIENCE HEAVY DOWNPOURS...FREQUENT LIGHTNING
AND SMALL HAIL. SLIGHTLY MORE STABLE TO THE NORTH BUT WITH DEW
POINTS IN THE UPPER 60S TO LOWER 70S...ANY SHOWERS WILL PRODUCE
HEAVY DOWNPOURS. AREA COVERAGE TO THE NORTH SHOULD BE MORE
SCATTERED THAN AREAS TO THE SOUTH. DEW POINTS MAY DROP SOME AS
SHOWERS PASS TO THE EAST OVERNIGHT BUT CLOUDS SHOULD REMAIN THICK
AND INSULATE THE REGION KEEPING TEMPERATURES MUGGY.

PREVIOUS DISCUSSION...WARM MUGGY CONDITIONS WILL PERSIST THROUGH
TUESDAY AS ABUNDANT LOW LEVEL MOISTURE FLOODS THE AREA AHEAD OF AN
APPROACHING COLD FRONT. DEW POINTS IN THE 60S TO L70S CAN BE
EXPECTED THE NEXT 24 HOURS...AND THIS MOISTURE...COMBINED WITH
DAYTIME HEATING AND LIFT FROM APPROACHING FRONT AND OTHER VARIOUS
THUNDERSTORM OUTFLOW BOUNDARIES THROUGHOUT THE REGION WILL RESULT
IN SCATTERED TO NUMEROUS SHOWERS.

FOR THIS EVENING...GREATEST THREAT FOR SHOWERS APPEARS TO BE THE
SOUTHERN CWA...ALONG AND SOUTH OF THE VA/NC BORDER...
WHERE HIGHER CAPE WILL FEED THUNDERSTORMS THAT GET INITIATED VCNTY
OF THE BLUE RIDGE AND POTENTIAL INTERACTION WITH ANY NORTHWEST
MOVING THUNDERSTORM OUTFLOW FROM TSTMS OVER CENTRAL NC. ASIDE FROM
THESE LIFTING MECHANISMS...WILL HAVE TO AWAIT LATE NIGHT LIFT FROM
OUTFLOW WHICH WILL LIKELY MOVE EAST FROM ONGOING STORMS OVER THE
OHIO VALLEY. THE LOCAL WRF BRINGS THIS FEATURE OVER THE MTNS
BETWEEN MIDNIGHT AND 3AM.   AS WE TRANSITION INTO THE DAY
TUESDAY...CONVERGENCE AHEAD OF APPROACHING FRONT...ALONG WITH
TERRAIN INDUCED LIFT COUPLED WITH THE AFTERNOON HEATING WILL AGAIN
FIRE MORE DEEP CONVECTION...ALL CULMINATING WITH THE FRONTAL
PASSAGE LATE IN THE DAY. UNTIL FROPA...ENTIRE FCST AREA WILL BE
SUBJECT TO A SHOWER OR THUNDERSTORM AT SOME POINT IN TIME...A
MATTER OF WHEN AS OPPOSED TO IF.

FOLLOWED WARMER GUIDANCE FOR TONIGHT'S TEMPS PER ELEVATED
DEW POINTS. USED A NAM/GFS BLEND FOR TMAX TUESDAY. MODEL POPS ARE
HIGH...SUGGESTING 80 PERCENT OF THE AREA TO GET AT LEAST A
HUNDREDTH OF AN INCH DURING THE 24 HOUR PERIOD. 12 HOUR TIME STEPS
CUT THIS TO BETWEEN 40 AND 60...AND GENERALLY 40 PERCENT OR LESS
DURING ANY 6HOUR BLOCK OF TIME. IF I HAD TO PUT ALL OF MY EGGS IN
A BASKET...I WOULD SAY LOOK OUT FOR A NOCTURNAL MCS TO PROVIDE
THE GREATEST POTENTIAL FOR QPF. IF FEATURE MATERIALIZES AND COMES
THROUGH AS FCST BY THE LOCAL WRF MODEL...THEN SUGGESTION WOULD BE
FOR THE HIGHEST POPS TONIGHT FOLLOWED BY A WEST WIND IN ITS WAKE FOR
TUESDAY WHICH WOULD ROB CONVERGENCE AWAY FROM THE ACTUAL SYNOPTIC
FRONT. ONLY TIME WILL TELL. FOR NOW WILL CONTINUE TO PAINT WITH A
BROAD BRUSH.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH MUCH OF THE PRECIP
ENDED BY 12Z/8A WED. COOLER AND DRIER AIR WITH HIGH PRESSURE THEN
REMAINS FOR THE REST OF THIS PERIOD WITH MORE COMFORTABLE HIGH AND
MINIMUM TEMPERATURES. THE CENTER OF THE CLOSED UPPER HIGH
PRODUCING 100F MAXIMUM TEMPERATURES WILL MOVE FROM THE PANHANDLE
OF TEXAS TO KMCO BY 8PM FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW
ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY.
INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT
FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY
FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE
END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND
THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS.
SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL
TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY
IS DELAYED.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING EAST ACROSS
SOUTHWEST VIRGINIA THIS EVENING. AREA RADARS INDICATED SCATTERED
THUNDERSTORMS ACROSS NORTHERN NORTH CAROLINA. EXPECT THE STORMS TO
PROGRESS EAST ACROSS THE FORECAST AREA. EXPECT BLF...BCB AND ROA
TO HAVE RAIN BEFORE 06Z.

SIMILAR TO LAST NIGHT EXPECT MVFR FOG OVERNIGHT. SURFACE DEW
POINTS REMAIN IN THE MID 60S TO LOW 70S. WITH ANY CLEARING MOST
LOCATIONS WILL HAVE FOG BY MORNING...ESPECIALLY IF THEY GET RAIN
BEFORE 06Z.

ADDITIONAL THREAT OF STORMS POSSIBLE WITH FRONTAL PASSAGE ON
TUESDAY. AFTER TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA FOR
MID WEEK...RESULTING IN DRY WX THROUGH SATURDAY. ASIDE FROM SOME
LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING
AT VFR CONDITIONS FROM WEDNESDAY THROUGH SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...PM/RCS
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/PM
Hazardous weather outlook, Jun 27, 3:19 AM EDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 AM EDT MON JUN 27 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
319 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 7:58 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT MON JUN 27 2011

VAZ016-032-280100-
CARROLL VA-PATRICK VA-
758 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 754 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
FANCY GAP...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR FANCY GAP AROUND 820 PM...CANA AROUND 835 PM
AND GROUNDHOG MOUNTAIN AROUND 900 PM.

LAT...LON 3656 8084 3675 8083 3677 8050 3656 8052
Special weather statement, Jun 27, 8:05 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT MON JUN 27 2011

NCZ001-002-VAZ007-009-010-012-015-016-WVZ042-280100-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-GRAYSON VA-MERCER WV-
SMYTH VA-TAZEWELL VA-WYTHE VA-
805 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...BLAND...
CARROLL...GRAYSON...MERCER...SMYTH...TAZEWELL AND WYTHE COUNTIES...

AT 802 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTH OF RICHLANDS TO 10 MILES SOUTHWEST OF CHILHOWIE...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR CHILHOWIE AROUND 810 PM...BROADFORD AND
WHITETOP AROUND 815 PM...THOMAS BRIDGE...AND ADWOLF AROUND 820
PM...MOUNT ROGERS SUMMIT AND AND HUNGRY MOTHER STATE PARK AROUND 825
PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3725 8174 3721 8168 3721 8156 3728 8142
      3733 8137 3736 8097 3729 8097 3727 8101
      3724 8097 3648 8094 3638 8098 3644 8109
      3642 8113 3655 8170 3663 8161 3679 8170
      3692 8184 3698 8179 3710 8189 3715 8190

AMS
Special weather statement, Jun 27, 8:43 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 PM EDT MON JUN 27 2011

NCZ003-004-VAZ016-032-280130-
CARROLL VA-PATRICK VA-STOKES NC-SURRY NC-
843 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...PATRICK...STOKES AND
SURRY COUNTIES...

AT 840 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 4
MILES NORTH OF ARARAT...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THE STORMS WILL BE NEAR WOODVILLE AROUND 855 PM...WESTFIELD AROUND
905 PM...COLLINSTOWN AROUND 920 PM AND STUART AROUND 930 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3662 8086 3676 8062 3673 8048 3672 8047
      3673 8046 3669 8020 3633 8053

AMS
Special weather statement, Jun 27, 8:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT MON JUN 27 2011

NCZ004-280130-
STOKES NC-
846 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...

AT 845 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KING...MOVING
EAST AT 10 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GERMANTON AROUND 915 PM AND WALNUT COVE
AROUND 930 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3626 8045 3637 8045 3639 8006 3626 8009

AMS
Special weather statement, Jun 27, 9:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT MON JUN 27 2011

VAZ033-043-044-280145-
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-
906 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND
PITTSYLVANIA COUNTIES...

AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SYDNORSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR SNOW CREEK AROUND 920 PM...MOUNTAIN VALLEY
AROUND 930 PM...SANDY RIVER AROUND 940 PM AND CALLANDS AROUND 945 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3690 7945 3666 7949 3674 8002 3694 8000

AMS
Special weather statement, Jun 27, 9:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON JUN 27 2011

NCZ005-006-280215-
CASWELL NC-ROCKINGHAM NC-
924 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 923 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MAYFIELD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PELHAM AROUND 940 PM...QUICK AROUND 945 PM...
BETHEL AROUND 950 PM...CAMP SPRINGS AROUND 955 PM...PROVIDENCE AROUND
1005 PM AND YANCEYVILLE AROUND 1015 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3625 7982 3655 7972 3654 7913 3624 7915
      3624 7916

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:05 PM EDTSpecial Weather StatementRNKAlleghany55 min
Jun 27, 8:46 PM EDTSpecial Weather StatementRNKStokes44 min
Jun 27, 9:24 PM EDTSpecial Weather StatementRNKCaswell51 min
Jun 27, 10:17 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham43 min
Jun 28, 4:26 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes64 min
Jun 28, 4:57 PM EDTAreal Flood AdvisoryRNKWatauga3 hr
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningRNKWilkes59 min
Jun 28, 6:00 PM EDTSevere Thunderstorm WarningRNKRockingham60 min
Jun 28, 6:22 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin38 min
Jun 28, 6:42 PM EDTSpecial Weather StatementRNKCaswell63 min
Jun 28, 6:49 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin56 min
Jun 28, 6:56 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin49 min
Jun 28, 6:58 PM EDTSpecial Weather StatementRNKCaswell, Rockingham62 min
Jun 28, 7:29 PM EDTSpecial Weather StatementRNKCaswell61 min
Jun 28, 7:41 PM EDTSpecial Weather StatementRNKStokes64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.